MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6) relevant tests/laboratory data - not available from facility.H3) the elca was returned in two pieces with the distal section intact to the concomitant devices (non-philips: guidewire, introducer sheath, guide catheter).The distal section includes the introducer sheath, working length, and guidewire; measuring 134.5 cm.The guidewire extended approximately 6.7 cm from the distal end of the working length and 164.6 cm proximally from the rx port.The introducer sheath and guide catheter were removed from the elca, with heavy biologics present.Visual inspection found the guidewire folded over itself at the rx port, and the rx port was visibly pulled back, which could lead to the resistance reported.The remaining portion that was in the introducer sheath was in good working condition, with a bend in the introducer sheath that spans 3 cm from the distal tip.Additionally, the outer jacket material was loose and wrinkled, 0.8 cm from the distal tip spanning to 1.2 cm.The proximal section includes the coupler and tail tube; measuring 199.5 cm from the proximal end of the strain relief.The coupler measured 8.8 cm from the proximal end of the coupler to the distal end of the strain relief.At the separation, visual inspection found a stretched outer jacket, exposed fibers, and a broken mandrel that appeared to have a sharp edge.There was no apparent burning on the outer jacket or fibers.Per the complaint details, the device was cut, which could have resulted in the appearance/condition of the mandrel.The overall total length combined is 334 cm, which is within the measurement spec of 338.2 cm.H6) based on the device evaluation and investigation, the probable cause of the elca becoming stuck was use-related.Historically, the manufacturer has seen this failure during manipulation of the device, when the guide wire is pulled laterally away from the port, resulting in the damage observed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a moderately calcified lesion in the distal right coronary artery (rca).A spectranetics elca laser atherectomy catheter, along with a non-philips guidewire and guide catheter were being used to treat the patient.During pullback, it was noted that the elca was stuck in the guide catheter.Therefore, the physician cut the elca and guidewire, and removed everything together, including the guide catheter, keeping the distal portion of the guidewire in place.Treatment was completed using a balloon, with no reported patient harm.This report is being submitted due to entrapment, requiring intervention.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23583296
Report Number3007284006-2025-00248
Device Sequence Number9641311
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)270813(10)0303551082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303551082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI PROWATER 0.014 GUIDEWIRE.; CORDIS 6F GUIDE CATHETER.; PHILIPS LASER SYSTEM.
Patient Age71 YR
Patient SexMale